Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Tulsa, OK

March 12, 2006Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2006, 12:59 AM CST for Benton County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 12:59 AM CST (06:59 UTC)
Expired
Mar 12, 2006, 1:30 AM CST
In force
31 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 1:07 AM CSTHAIL 0.75Rogers, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.0 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3441 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 120658
SVRTSA
ARC007-120745-
/O.NEW.KTSA.SV.W.0085.060312T0659Z-060312T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 145 AM CST

* AT 1256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED NEAR LOWELL...MOVING NORTHEAST
  AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROGERS...
  GARFIELD AND GATEWAY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3625 9421 3626 9402 3640 9386 3649 9386
      3649 9403

$$
2 follow-up statements
000 
WWUS54 KTSA 120715
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CST SUN MAR 12 2006

ARC007-120745-
/O.CON.KTSA.SV.W.0085.000000T0000Z-060312T0745Z/
BENTON AR-
115 AM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CST FOR
BENTON COUNTY...

AT 113 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS
TO 60 MPH.  THIS STORM WAS LOCATED NEAR WALNUT HILL...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HILL TOP...
GARFIELD AND GATEWAY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3639 9410 3637 9399 3649 9386 3649 9403

$$
000 
WWUS54 KTSA 120730
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
130 AM CST SUN MAR 12 2006

ARC007-120740-
/O.CAN.KTSA.SV.W.0085.000000T0000Z-060312T0745Z/
BENTON AR-
130 AM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM.

LAT...LON 3639 9410 3637 9399 3649 9386 3649 9403

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:49 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 11, 11:49 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CST SAT MAR 11 2006

.MESOSCALE UPDATE...
SCATTERED THUNDERSTORMS CONTINUE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS.  THE STORM MOVING THROUGH HASKELL COUNTY IS A
PREVIOUS LEFT SPLIT AND IS TRAVELING MORE NORTH THAN EAST.
ADJUSTING FOR THIS STORM MOTION SWINGS THE STORM-RELATIVE
HELICITY 350 UNITS FROM AROUND 200 TO -150 M2/S2.  RADAR
DATA DOES SHOW THIS CELL HAVING AN ANTICYCLONIC CIRCULATION.
THIS WILL ENHANCE THE HAIL THREAT WITH THE STORM.

OVERALL THE STRONGEST CONVECTION HAS SHIFTED EAST IN THE PAST
90 MINUTES...BUT NEW CELLS HAVE CONTINUED TO DEVELOP IN THE
OKLAHOMA AND ARKANSAS BORDER REGION.  DEEP LAYER SHEAR REMAIMS
HIGH.  MOST CELLS ARE ELEVATED...EXCEPT THOSE THAT DEVELOP
ORGANIZED MESOCYCLONES.

THE 850 MB FLOW MAY WEAKEN A LITTLE OVERNIGHT AS THE PATTERN
ADJUSTS TO THE MAIN SYSTEM COMING OUT.  IF THE FLOW WEAKENS THEN
THE STORMS SHOULD SHUT DOWN.  HOWEVER IF DIURNAL TENDANCIES
OVERWELM THE CHANGE IN THE PATTERN ADJUSTMENT THEN STORMS MAY
CYCLE OFF AND ON IN THE AREA INTO THE EARLY MORNING HOURS. ANY
STORM THAT DOES OCCUR WOULD HAVE SEVERE POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&
Hazardous weather outlook, Mar 11, 11:27 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006

...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

        AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

	AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=49.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON.  THIS  INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE P

In the hours before

Special weather statement, Mar 11, 10:46 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CST SAT MAR 11 2006

ARZ029-120515-
SEBASTIAN AR-
1046 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 1046 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF JENSON...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HACKETT...
GREENWOOD...BARLING...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE
HILL...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Local storm report, Mar 11, 10:47 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             OZARK                   35.49N 93.83W
03/11/2006  E0.88 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

FSP
Local storm report, Mar 11, 10:49 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             MIAMI                   36.87N 94.88W
03/11/2006  M1.00 INCH       OTTAWA             OK   EMERGENCY MNGR

&&

JDS
Special weather statement, Mar 12, 12:04 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CST SUN MAR 12 2006

ARZ002-120630-
CARROLL AR-
1204 AM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 1204 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
URBANETTE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...BERRYVILLE...URBANETTE
AND GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Local storm report, Mar 12, 12:39 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             WATTS                   36.11N 94.57W
03/11/2006  E0.75 INCH       ADAIR              OK   PUBLIC

&&

JDS
Special weather statement, Mar 12, 12:50 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CST SUN MAR 12 2006

ARZ001-120730-
BENTON AR-
1250 AM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 1250 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTH OF CAVE SPRINGS...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT
HILL...HILL TOP...ROGERS...LOWELL...PEA RIDGE...GATEWAY...CAVE
SPRINGS...MONTE NE...AVOCA AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:22 PM CSTSevere Thunderstorm WarningTSACarroll31 min
Mar 11, 8:33 PM CSTSevere Thunderstorm WarningTSASebastian57 min
Mar 11, 8:37 PM CSTSevere Thunderstorm WarningTSAMadison, Washington53 min
Mar 11, 8:51 PM CSTSevere Thunderstorm WarningTSACrawford54 min
Mar 11, 9:14 PM CSTSevere Thunderstorm WarningTSAFranklin76 min
Mar 11, 9:26 PM CSTTornado WarningTSAFranklin64 min
Mar 11, 9:31 PM CSTSevere Thunderstorm WarningTSACarroll, Madison44 min
Mar 11, 9:36 PM CSTTornado WarningTSASebastian51 min
Mar 11, 10:06 PM CSTSevere Thunderstorm WarningTSACarroll, Madison35 min
Mar 11, 10:25 PM CSTTornado WarningTSAFranklin51 min
Mar 12, 12:13 AM CSTSevere Thunderstorm WarningTSACrawford, Washington62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.